MAUDE Adverse Event Report: CAREFUSION MAXGUARD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MAXGUARD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number ME1224
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Patient demographics requested however not provided.
 
Event or Problem Description
The set was received as an unexpected return with a report that the set leaked lipids.A note received with the product that stated:" leaking when all the lines met together".Although requested, no further details were provided by the customer for this event.
 
Event or Problem Description
The set was received as an unexpected return with a report that the set leaked lipids.A note received with the product that stated:" leaking when all the lines met together".Although requested, no further details were provided by the customer for this event.Upon investigation of the set received a leak was noted however the set did not a contain a white substance inside of the set.
 
Additional Manufacturer Narrative
The set was received as an unexpected return with a report that the trifuse set leaked.The noted leak issue was confirmed.A leak was observed at the engagement between the tubing and 4-way parallel connector components.Functional testing was performed by connecting a lab syringe filled with water to one of the maxzero valves connected to one of the set¿s three female luer ports and the fluid was attempted to be pushed through.It was observed that there was a fluid leak at the engagement between one of the three tubing's to the parallel connector¿s component.Fluid was attempted to be pushed through the rest of the ports and a leak was observed at the same engagement.The root cause was identified as a sink condition in the parallel connector component (supplier issue).

Brand Name
MAXGUARD EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8532489
Report Number9616066-2019-01075
Device Sequence Number19294353
Product Code FPA
UDI-Device Identifier10885403236112
UDI-Public10885403236112
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberME1224
Device Catalogue NumberME1224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRI TUBING, (3)MZ1000-07,THERAPY DATE UNKNOWN; PRI TUBING, (3)MZ1000-07,THERAPY DATE UNKNOWN